Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

High BP, severe headaches, tingling in right arm - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1357 Questions
Doctor :   Hi
Doctor :   Dr here
Doctor :   How may ii help you?
User :   hello my name is XXXXXXXX and Im am inquiring for my wife
Doctor :   Ok proceed
User :   She is 47 years old, suffers from high blood pressure, has been complaining of severe headaches today, Her pressures are high, 183/113 pulse 80 at 12:45, 173/111 at 1:50 and 180/106 pulse 67 at 2:50. She was saying her right arm was tingley this morning. She also has sinuses and used some generic Sudafed product last night. Should we go to the ermergency room?
Doctor :   Give me a moment let me read your query
Doctor :   Is complaning of associated blurring vision/ giddiness?
User :   no nothing like that all. I should add that she is obese, 5' 7" 280lbs.
Doctor :   The symptoms you said are more related Hypertension only
Doctor :   And the concern i have is she has pretty high values and such values for prolonged time is a medical concern
User :   We think so and that is the reason for the inquiry
Doctor :   Because uncontrolled BP can lead to rupture of arteries leading to Strokes
Doctor :   And Is she in any kind of stress?
Doctor :   Is she regular on her BP meds
Doctor :   Did she skip her doses recently or modify?
User :   Yes but relatively minor, we just moved . Inconsistent on the BP meds
Doctor :   Thats not advisible once incosistent on BP meds will result in rebound hypertension
Doctor :   Which also a probable cause for high values
User :   I can mention that to her
User :   I gave her a bananna to get some potassium in her
Doctor :   But in your case associated With headaches we should get her examined
Doctor :   And control the Bp drastically to avoid any complications
Doctor :   And she will require hospitilization for the administration of the drug
User :   Im gertting a correction she tells me she has been consistent on the BP meds
Doctor :   Ok
Doctor :   Then she might have two reasons for uncontrolled Bp
User :   she is nauscious and dry heaving right now
Doctor :   1. The medicines doses or the group is ineffective
Doctor :   2. rise in cholesteroil values
Doctor :   3. Stress
Doctor :   Those are signs of cardiac stress
Doctor :   My advise is take her to a Hospital ASAP
Doctor :   Is she also asthmatic?
User :   no she is not asthmatic
Doctor :   Ok
Doctor :   Then it rules out lung signs and mostly related to cardiac stress only
Doctor :   So plz get her admitted and dose helping her reduce Bp
User :   could sinus congestion be causeing this?
Doctor :   But High BP values accompanying bothers me
Doctor :   When there is cardiac stress the inflow to lungs will decrese causing heaving
Doctor :   So considering her history i would suggest hospitilization and observation for the same
User :   ok thank you.
Doctor :   And numbness/ tingling on right hand is referred sign
Doctor :   Wishing her a speedy recovery
User :   gotta go thank you for your insight
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor